Prozac - Anxiety

thumbnail
Paul Rig, modified 6 Years ago.

Prozac - Anxiety

Posts: 30 Join Date: 6/13/12 Recent Posts
Hi. The thing is that I started to use prozac (fluoxetine) 1 year ago. I have to say that I had no depression nor anxiety problems before. I started it for curiosity and I started to do it without prescription (I know is not the right thing).

However I was doing a lot of research on this, reading scientific sources and even discussing with pharmacists and psychiatry students and doctors.

The thing is that I made a mistake due to my lack of supervisión. Among 7 or maybe 8 months I developed some tolerance (thing that we still don't know exactly how works, cause pharmacologically this drug doesn't have this problem). The thing is that when I noticed this tolerance I decided to quit medicatión. The problem is that I did it suddenly, when it is recommended to do it in a progressive way. I knew that recommendation, but I thought that once I developed this tolerance it wouldnt be necessary to do this. Even if it happened I knew that the only problem I could have were some secondary effects, not very important, during 1 or 2 weeks. In fact I experienced some of this effects, like some restlessness or dizziness. Nothing to worry about.

The problem comes after that. Since I left prozac I tend to experiment anxiety in different situations (thing I have never had in my life, as long as I remember). Sometimes I have this anxiety for nothing special. It's just a restlesness and an unpleasant sensation, similar to that you have just when you stop running and you have lack of air. But the strong anxiety comes when I try drugs as MDMA or mushrooms. I have to say that I was taking this drugs during the treatment and before it and never had any problem. But now when I take this, anxiety comes with very strong power. However when I take anphetamines I dont have this problem. (MDMA and mushrooms have in common that ther interact with serotonin, as prozac does too).

Now, I don't now if all this anxiety comes from the prozac quitting, or it is due to other effects (as I rode, there are a little possibility that secondary effects of quitting prozac suddenly may remain 1 or 2 years).
I know this is not the right place to ask this questions. Even pharmacists doesnt know for sure which would be the reason to this.

But I want to ask you too, because maybe it is something understandable through a meditative perspective. Maybe this anxiety is related with my practice and nothing to do with prozac. Maybe it is related to the use of different drugs. Maybe even it is related to all of this at the same time. So if it is because of that, I would like to know the meditative approach.

Thanks and forgive my so basic english : )